Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 17, 2014, 04:15:27 AM

Login with username, password and session length


Members
  • Total Members: 23489
  • Latest: Cowboy
Stats
  • Total Posts: 639039
  • Total Topics: 48514
  • Online Today: 205
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 131
Total: 136

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla/AntiBiotics/Rash  (Read 1251 times)

0 Members and 1 Guest are viewing this topic.

Offline SteveS

  • Member
  • Posts: 64
Atripla/AntiBiotics/Rash
« on: June 26, 2013, 10:46:54 PM »
Slightly complicated but I cannot see my doc for the next few weeks. I have been on Atripla for 6 weeks. The past 3 weeks I have had localized acne, which has not healed, and now is surrounded the past two days by a rash - probably 2 inches by two inches. Most of what I am reading seems to indicate that the rash is NOT associated with the Atripla, because it would have appeared much earlier, and again, it is in the exact spot of the acne. Acne is now itching (started itching today after three weeks - it is just one nasty pimple), and had a very slight fever tonight. QUESTION - Is it OK to take regular anti-biotics with Atripla? Again - I cannot get this from my regular doc right now - and just want to know what anyone might know about Atripla and anti-biotics. Any other comments on the acne (one nasty pimple) and the localized rash (2x2, appeared 2 weeks AFTER the pimple surrounding it) is appreciated. Thanks.
 

Offline Jeff G

  • Administrator
  • Member
  • Posts: 11,703
  • How am I doing Beren ?
Re: Atripla/AntiBiotics/Rash
« Reply #1 on: June 26, 2013, 11:00:38 PM »
Hi Steve ... is it possible you may be having a shingles outbreak ?

Offline SteveS

  • Member
  • Posts: 64
Re: Atripla/AntiBiotics/Rash
« Reply #2 on: June 26, 2013, 11:06:47 PM »
Hey Jeff - I suppose anything is possible, but I don't think it is that. I always get this one pimple in this one spot. I have for years. It just never has taken this long to clear - and now, there is the rash that is surrounding it, but it does not look like the pictures of shingles one sees on the web. It is basically just slightly and red slightly raised skin, about 2 inches by 2 inches surrounding the pimple. It does not itch - only the pimple does, and that started itching just last night. Any word on the Atripla / anti-biotic question? Thanks!

Offline Jeff G

  • Administrator
  • Member
  • Posts: 11,703
  • How am I doing Beren ?
Re: Atripla/AntiBiotics/Rash
« Reply #3 on: June 26, 2013, 11:20:33 PM »
You can take Atripla with antibiotics and creams , should be no problem at all . 

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Atripla/AntiBiotics/Rash
« Reply #4 on: June 27, 2013, 07:13:08 AM »
Steve, that really does sound more like shingles than acne. If it is shingles, antibiotics won't do a thing for it. (and you'll be wreaking havoc with your beneficial intestinal bacteria for no good reason)

Where is this spot anyway?

Is there a reason why you cannot see another doctor? Or visit an ER or Urgent Care center? You really shouldn't be taking matters into your own hands like this.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline SteveS

  • Member
  • Posts: 64
Re: Atripla/AntiBiotics/Rash
« Reply #5 on: June 27, 2013, 09:02:47 AM »
All - thank you so much for your concern. I really appreciate it. These forums are such a help.

Well - I saw the dermatologist. Bottom line was - I was so freaked out by the one persistent acne spot (me thinking - Oh My God, HIV is making me unable to shake this!) that according to the dermatologist I way way way overtreated the acne with too much over the counter meds, which have caused the dermatitis rash. He said there is no fever in it, and it does not look to him like any kind of infection - just a severe skin reaction to the overtreatment of the pimple.

Lesson? I have got to calm down with every small symptom and not think I am dying with everything. UGH. It is hard. It is like you look at every symptom through the glasses of HIV.

So - he told me to cut my treatment of the pimple by 70%, and gave me a basic steroid crème to heal the inflammation of the surrounding area.

Thanks again.

Offline atripla_2013

  • Member
  • Posts: 28
  • Diagnoised Jan 2013, start Atripla June 2013
Re: Atripla/AntiBiotics/Rash
« Reply #6 on: July 14, 2013, 09:22:17 AM »
Hi Steve,

I did use anti-biotic and Atripla together for 1 months. I got rash because of anti-biotic long-time using.

I got some ances on face and back skin also but I am keep it clean as much as possible.

I hope your symptom did go away. Please inform us and keep in touch, as I also start Atripla for 6 weeks.

Yu
Male, 30
Diagnoised Jan 2013
Start Atripla June 2013
July.13: CD4: 351, VL: 85
May.13: CD4: 336, VL: 24100

Offline darryaz

  • Member
  • Posts: 450
Re: Atripla/AntiBiotics/Rash
« Reply #7 on: July 14, 2013, 09:28:48 AM »
Steve, you're not alone.  I think just about everyone goes through a period of paranoia before we get the "hang" of this disease where we interpret every little thing  as something major.

As you found out, that's not usually the case.   ;) 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.